MAUDE Adverse Event Report: CORCYM S.R.L. CARBO-SEAL ASCENDING AORTIC PROSTHESIS (AAP); HEART VALVE, MECHANICAL

CORCYM S.R.L. CARBO-SEAL ASCENDING AORTIC PROSTHESIS (AAP); HEART VALVE, MECHANICAL
Model Number AP-027
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.From the document review performed, no manufacturing deficiencies were noted.Based on the medical judgement received, the patient had very poor-quality tissues which were related to the tear.As such, the cause of the event can be traced to patient condition.
 
Event or Problem Description
The manufacturer was notified of an intraoperative explant involving carboseal ascending aortic prosthesis through device tracking.Based on the information available, a carboseal ascending aortic prosthesis ap-027 was attempted to be implanted as follows: the surgeon was doing a bentall procedure (valve/aortic root replacement).Sized for a carboseal 27 (ap-027).Put the sutures in the annulus in the normal fashion, followed by putting them through the sewing cuff of the valve.Lowered it down into place and started tying it in on one side.When the surgeon began tying the valve in on the opposite side, a pop was felt.Through inspection, it was noticed that the lvot on the left size had been torn and there was then a hole.As such, they had to remove the carboseal, repair the tissue and at that time decided to implant a graft (terumo gelweave), followed by a top hat aortic valve s5-025 inside the graft to keep it supra-annular and away from the repair on the heart as well as the graft anastomosis.The patient recovered fine and has since been discharged home.Based on the medical judgment received, the patient had very poor-quality tissues which were related to the tear.

Brand Name
CARBO-SEAL ASCENDING AORTIC PROSTHESIS (AAP)
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
via per crescentino sn
saluggia, vc 13040
IT   13040
MDR Report Key25647273
Report Number3005687633-2026-00110
Device Sequence Number20299688
Product Code LWQ
UDI-Device Identifier08022057013491
UDI-Public(01)08022057013491(240)AP-027(17)270301
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP-027
Device Catalogue NumberAP-027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexUnknown